Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 170, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 5, 2013, 5:54 PM CDT for Randolph County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2013, 5:54 PM CDT (22:54 UTC)
- Expired
- Oct 5, 2013, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Randolph County, AR
The radar
The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:54 PM CDT, 3 hours earlier.
Area forecast discussion, Oct 5, 2:54 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT SAT OCT 5 2013 .DISCUSSION... SKIES ARE PARTLY CLOUDY OVER MOST OF THE FORECAST AREA EAST OF THE MISSISSIPPI RIVER AND MOSTLY CLOUDY ELSEWHERE. TEMPERATURES THIS AFTERNOON ARE MAINLY IN THE 80S. SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI WHILE A MORE SOLID LINE OF THUNDERSTORMS HAS BEGUN TO PUSH INTO EAST ARKANSAS. WHILE THERE ARE NO SEVERE THUNDERSTORMS AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. THE THUNDERSTORMS ARE AHEAD OF A COLD FRONT WHICH IS MOVING INTO CENTRAL ARKANSAS AT THIS TIME. AS THE COLD FRONT ENTERS THE FORECAST AREA TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVER THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE MAINLY OVER NORTHEAST ARKANSAS WITH DAMAGING WINDS AS THE MAIN THREAT. AS THE FRONT MOVES CROSSES THE MISSISSIPPI RIVER COOLER AIR WILL START TO MOVE INTO WESTERN SECTIONS OF THE FORECAST AREA WITH TEMPERATURES DROPPING INTO THE 50S IN THESE AREAS. THE COLD FRONT SHOULD BE MOVING OUT OF THE FORECAST AREA BY SUNDAY AFTERNOON SO THERE WILL STILL BE SHOWERS AND THUNDERSTORMS AROUND SUNDAY WITH THE BEST CHANCE OF RAIN OVER EASTERN SECTIONS OF THE FORECAST AREA. WITH THE COOLER AIR MOVING INTO MORE OF THE FORECAST AREA ON SUNDAY TEMPERATURES WILL BE MUCH COOLER THAN TODAY WITH HIGHS IN THE UPPER 60S TO MID 70S. BY SUNDAY NIGHT THE COLD FRONT WILL BE OUT OF THE REGION WITH A FEW EVENING SHOWERS POSSIBLE OVER EASTERN SECTIONS OF THE FORECAST AREA. SKIES SHOULD CLEAR OVERNIGHT SUNDAY AND WITH LIGHT WINDS TEMPERATURES WILL BE QUITE COOL MONDAY MORNING WITH LOWS IN THE MID 40S TO AROUND 50 DEGREES. BY MONDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND REMAIN IN CONTROL OVER MUCH OF THE EASTERN U.S. FOR MUCH OF THE UPCOMING WEEK. AS A RESULT DRY WEATHER IS EXPECTED FROM MONDAY THROUGH FRIDAY. TEMPERATURES WILL BE BELOW NORMAL FOR MONDAY AND TUESDAY BUT THEN GRADUALLY WARM ON WEDNESDAY AND THURSDAY WITH MORE SEASONABLE TEMPERATURES RETURNING FOR FRIDAY AND NEXT SATURDAY. THE NEXT COLD FRONT WILL BE MOVING INTO THE CENTRAL AND SOUTHERN PLAINS ON SATURDAY SO AN ISOLATED THUNDERSTORM MAY MOVE INTO THE REGION AHEAD OF THE FRONT. ARS && .AVIATION... 18Z TAF CYCLE (05/18Z-06/18Z) FOR THIS AFTERNOON...VFR CONDITIONS EXPECTED TO PREVAIL AT THE TAF SITES. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST AT KJBR...KMEM...AND KMKL AHEAD OF A COLD FRONT APPROACHING FROM THE WEST...INCLUDED VCTS AT THESE SITES. KEPT OUT MENTION OF VCTS THIS AFTERNOON AT KTUP...BUT WILL MONITOR FOR POSSIBLE AMENDMENTS. WINDS S-SW 8-12 KTS. A STRONG COLD FRONT WILL MOVE ACROSS THE MIDSOUTH TONIGHT AND SUNDAY MORNING. THE FRONT IS FORECAST TO MOVE THROUGH KJBR AROUND 04Z...KMEM 07Z...KMKL 10Z...AND KTUP 13Z. A LINE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO DEVELOP ALONG THE FRONT WITH MVFR / IFR CONDITIONS. SHOWERS WILL CONTINUE BEHIND THE FRONT FOR SEVERAL HOURS WITH IFR CONDITIONS POSSIBLE. WINDS TURNING W-NW AT 6-8 KTS FOLLOWING THE FRONTAL PASSAGE. DRIER AIR WILL SPREAD INTO THE REGION FROM THE WEST SUNDAY WITH CONDITIONS IMPROVING TO VFR AT KJBR AROUND 06/11Z...KMEM 06/14Z...AND KMKL 06/17Z. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 61 70 51 71 / 90 50 10 0 MKL 60 69 44 68 / 90 70 20 0 JBR 54 71 47 71 / 90 30 10 0 TUP 67 75 49 74 / 60 80 30 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 5, 11:32 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SAT OCT 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1132 AM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF A WYNNE ARKANSAS TO TIPTONVILLE TENNESSEE LINE. THIS DOES INCLUDE THE CITY OF JONESBORO ARKANSAS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT IN THE SLIGHT RISK AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:09 PM CDT | Tornado Warning | MEG | Dyer | 36 min |
| Oct 5, 6:37 PM CDT | Tornado Warning | MEG | Dyer, Obion | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.